Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 8, 2017, 1:01 PM EDT for Bleckley County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2017, 1:01 PM EDT (17:01 UTC)
- Expired
- Oct 8, 2017, 1:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Bleckley County, GA
The radar
The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
454
WWUS82 KFFC 081701
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
101 PM EDT SUN OCT 8 2017
GAZ096-107>109-081745-
Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
101 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILCOX...BLECKLEY...WESTERN DODGE
AND EASTERN PULASKI COUNTIES UNTIL 145 PM EDT...
At 101 PM EDT...a line of thunderstorms extended from near Paulk to
near Ocmulgee Banks to near Antioch Church...and moving northeast at
45 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cochran, Eastman, Hawkinsville, Abbeville, Rhine, Union, Dubois,
Empire, Mobley Crossing, Roddy, Baileys Park, Ocmulgee Banks, Royal,
Ocmulgee Public Fishing Area, Paulk, Cary, Pulaski State Prison,
Porter, Coley Station and Gresston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3213 8342 3239 8349 3246 8347 3254 8330
3240 8317 3191 8320 3185 8334 3185 8342
TIME...MOT...LOC 1701Z 206DEG 40KT 3239 8344 3220 8339 3195 8338
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 8, 11:20 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 8, 11:20 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1120 AM EDT Sun Oct 8 2017 .UPDATE... Have dropped the Tropical Storm Warning following the NHC downgrade of Nate to a Tropical Depression. There remains to be a flash flood threat and a tornado threat as TD Nate continues to impact the area. A Flash Flood Watch remains in effect for portions of north Georgia through 8 AM Monday. A Tornado Watch is not expected at this time, but stay alert to changing conditions where a Tornado Warning/Watch may be necessary. Winds have struggled to get to Tropical Storm-force over Alabama this morning, but winds could still meet advisory criteria through midnight tonight. Have gone ahead and included counties along and north of a line from Polk, to Cherokee, to White in a Wind Advisory through midnight. Additional updates to the forecast will be made as necessary. 31 && .PREV DISCUSSION... /Issued 745 AM EDT Sun Oct 8 2017/ ..TROPICAL STORM WARNING AND FLASH FLOOD WARNING CONTINUE FOR PORTIONS OF NORTH GEORGIA WITH SOME SLIGHT EXTENSION SOUTHWARD... SHORT TERM /Today through Monday/... Nate should move northeastward today and into the TN Valley by this afternoon. Bands of showers...occasionally heavy...will spread over north and central GA through the afternoon. Nate will continue to move north of the forecast area this evening and the most significant rain should be before 06z. The air mass will remain warm and tropical in the wake of Nate...so chance to likely pops will remain across much of the area into Monday. Enough instability today to support scattered thunderstorms...so thunder wording has been increased from slight chance to chance. Latest forecast has a faster track for Nate...so highest QPF should be sooner. The FFA has been adjusted to forward to start at 8 am today. Dew points expected to remain in the 70s through the short term...giving us giving us above normal temperatures for most of the area. Tropical storm force winds should affect the northwest corner of the state and the Tropical Storm Warning will include the northwest counties...generally from Buchanan to Blue Ridge and north. 41 LONG TERM /Monday Night through Saturday/... Despite being in the wake of TS Nate, several rounds of showers and storms can be expected through midweek given broad upper trough to the west allowing the CWA susceptible to weak impulses traversing the flow and a lingering moist environment. Carrying likely pops north to chance elsewhere mainly through Wednesday. Possible fropa or at least advancement of a boundary from the west and some amplifying midlevel ridging should return to the area by Thursday so have trended down slight to chance pops which gradually get oriented more east and south and should set up a mostly dry next weekend. Progged temps stay about 7 to 10 degrees above climo norms with many locations staying in the low to mid 80s. Will have muggy first half of the week given 70 deg dewpts in aforementioned regime. Baker HYDROLOGY... Latest WPC guidance supported notable QPF amounts a bit earlier than before. Still thinking 3 to 5 inches with locally higher, but have adjusted the current Flash Flood Watch a bit farther south mainly west of Atlanta and to have an earlier start of 12z instead of 16z. If the trend for additional precip on Monday and Monday night continues, then the watch may need to be extended into Monday night. AVIATION... 12Z Update... IFR-MVFR conditions through late morning then mostly MVFR for the rest of the day...becoming IFR again tonight. Surface winds ESE 10 to 15kt with gusts to 25kt. Occasional showers and a few thunderstorms through the period. A few showers may be heavy. //ATL Confidence...12Z Update... High confidence for winds. Medium confidence all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 79 72 81 69 / 100 100 70 60 Atlanta 80 73 80 71 / 100 100 70 60 Blairsville 73 68 78 66 / 100 100 70 70 Cartersville 78 72 82 70 / 100 100 70 70 Columbus 81 75 84 72 / 100 70 60 30 Gainesville 76 72 79 70 / 100 100 70 70 Macon 83 74 87 70 / 90 60 60 30 Rome 78 72 84 70 / 100 100 70 70 Peachtree City 80 73 81 69 / 100 90 70 50 Vidalia 86 76 87 73 / 60 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for the following zones: Banks...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...Douglas...Fannin...Floyd... Forsyth...Gilmer...Gordon...Hall...Haralson...Lumpkin...Murray... Paulding...Pickens...Polk...Towns...Union...Walker...White... Whitfield. Wind Advisory until midnight EDT tonight for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens... Polk...Towns...Union...Walker...White...Whitfield. && SHORT TERM...17 LONG TERM....31 AVIATION...17
Hazardous weather outlook, Oct 8, 11:23 AM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1123 AM EDT Sun Oct 8 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1123 AM EDT Sun Oct 8 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...A Flash Flood Watch and Wind Advisory are in effect across portions of North Georgia this afternoon and tonight... Periods of showers and thunderstorms will continue today in association with Tropical Depression Nate. Some thunderstorms could be strong to severe with brief, spin-up tornadoes, damaging winds, and locally heavy rainfall. In addition, a Flash Flood Watch is in effect for portions of north Georgia through Monday morning, with a total of 3 to 5 inches of rain expected. A Wind Advisory is in effect for portions of north Georgia through midnight tonight for wind gusts of 20 to 30 mph. Gusts of 35 to 40 mph may be possible in the higher elevations of north Georgia. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Despite Nate exiting the area by Monday, there will be continued shower and storm chances through midweek. At this time, no severe weather is expected Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is request for today across west central and portions of north Georgia.
In the hours before
Local storm report, Oct 8, 12:20 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1220 PM EDT SUN OCT 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND DMG 1 WSW BEULAH 33.87N 85.02W
10/08/2017 PAULDING GA EMERGENCY MNGR
TREES REPORTED DOWNED ALONG SWEETWATER CHURCH ROAD...
PAUL AIKEN ROAD... AND PLEASANT GROVE ROAD.
&&
EVENT NUMBER FFC1701308
KSSpecial weather statement, Oct 8, 12:22 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1222 PM EDT SUN OCT 8 2017
GAZ082-083-094>096-105>108-081700-
Peach GA-Crisp GA-Dooly GA-Bibb GA-Houston GA-Wilcox GA-Bleckley GA-
Twiggs GA-Pulaski GA-
1222 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...NORTHEASTERN
CRISP...EASTERN DOOLY...BIBB...HOUSTON...WESTERN WILCOX...WESTERN
BLECKLEY...TWIGGS AND PULASKI COUNTIES UNTIL 100 PM EDT...
At 1222 PM EDT...a line of strong thunderstorms was along a line
extending from near Middle Georgia Regional Airport to Houston Lake
to Mock Springs to Amboy...and moving northeast at 30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Cochran, Hawkinsville, Jeffersonville, Warner Robins,
Centerville, Rochelle, Pineview, Pitts, Payne, Robins Air Force Base,
Payne City, Marion, Hayneville, Houston Lake, Mobley Crossing, Mock
Springs, Seville, Finleyson and District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8368 3289 8377 3286 8354 3284 8352
3285 8350 3284 8341 3260 8328 3229 8333
3225 8337 3222 8334 3206 8337 3185 8349
3185 8361 3180 8361
TIME...MOT...LOC 1622Z 212DEG 25KT 3269 8368 3249 8364 3220 8361 3178
8357
WIND...40MPHLocal storm report, Oct 8, 12:26 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EDT SUN OCT 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM NON-TSTM WND GST 2 SSE GAINESVILLE 34.27N 83.82W
10/08/2017 M36 MPH HALL GA MESONET
MESONET STATION GA335, 2 SSE GAINESVILLE.
&&Special weather statement, Oct 8, 12:26 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1226 PM EDT SUN OCT 8 2017
GAZ006-008-015-016-023-081715-
Hall GA-Union GA-White GA-Lumpkin GA-Fannin GA-
1226 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL...UNION...WESTERN
WHITE...LUMPKIN AND FANNIN COUNTIES UNTIL 115 PM EDT...
At 1226 PM EDT...a line of heavy showers extended from near Big Frog
Mountain to near Morganton to Dahlonega to near Oakwood...moving
northeast at 35 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Dahlonega, Cleveland, Blue Ridge, Blairsville, Lula,
Clermont, Morganton, Suches, Loving, Jones Creek, Woods Hole Shelter,
Epworth, Low Gap Shelter, Murrayville, Mineral Bluff, Vogel State
Park, Turners Corner, Gaddistown and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8398 3479 8380 3437 8368 3424 8393
3427 8394 3429 8393 3436 8398 3440 8397
3443 8401 3448 8403 3480 8431 3499 8456
TIME...MOT...LOC 1626Z 207DEG 25KT 3504 8452 3487 8428 3454 8400 3428
8389
WIND...40MPHLocal storm report, Oct 8, 12:49 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EDT SUN OCT 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM NON-TSTM WND GST 2 SSE GAINESVILLE 34.27N 83.82W
10/08/2017 M41 MPH HALL GA MESONET
MESONET STATION GA335, 2 SSE GAINESVILLE.
1235 PM NON-TSTM WND GST 1 ESE MOUNT ZION 33.63N 85.17W
10/08/2017 M37 MPH CARROLL GA AWOS
AWOS STATION CTJ, CARROLLTON.
1210 PM NON-TSTM WND GST 2 S CUMMING 34.18N 84.14W
10/08/2017 M36 MPH FORSYTH GA MESONET
MESONET STATION GA306, 1 S CUMMING.
1202 PM NON-TSTM WND GST 1 E CHATSWORTH 34.77N 84.76W
10/08/2017 M35 MPH MURRAY GA MESONET
MESONET STATION EJAG1, CHATSWORTH.
1230 PM NON-TSTM WND GST MIDDLE GEORGIA REGIONAL 32.69N 83.65W
10/08/2017 M35 MPH BIBB GA ASOS
ASOS STATION MCN, MIDDLE GEORGIA REGIONAL
ARPT.
&&Special weather statement, Oct 8, 1:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
101 PM EDT SUN OCT 8 2017
GAZ096-107>109-081745-
Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
101 PM EDT SUN OCT 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILCOX...BLECKLEY...WESTERN DODGE
AND EASTERN PULASKI COUNTIES UNTIL 145 PM EDT...
At 101 PM EDT...a line of thunderstorms extended from near Paulk to
near Ocmulgee Banks to near Antioch Church...and moving northeast at
45 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cochran, Eastman, Hawkinsville, Abbeville, Rhine, Union, Dubois,
Empire, Mobley Crossing, Roddy, Baileys Park, Ocmulgee Banks, Royal,
Ocmulgee Public Fishing Area, Paulk, Cary, Pulaski State Prison,
Porter, Coley Station and Gresston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3213 8342 3239 8349 3246 8347 3254 8330
3240 8317 3191 8320 3185 8334 3185 8342
TIME...MOT...LOC 1701Z 206DEG 40KT 3239 8344 3220 8339 3195 8338
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:31 AM EDT | Special Weather Statement | FFC | Cobb, Fulton | 44 min |
| Oct 8, 11:05 AM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 40 min |
| Oct 8, 11:08 AM EDT | Wind Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 10 hr |
| Oct 8, 11:35 AM EDT | Special Weather Statement | FFC | Houston, Pulaski, Wilcox | 40 min |
| Oct 8, 11:44 AM EDT | Special Weather Statement | FFC | Gilmer, Murray, Pickens | 46 min |
| Oct 8, 11:53 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Gwinnett, Hall, Lumpkin | 52 min |
| Oct 8, 12:22 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Houston, Pulaski, Twiggs, Wilcox | 38 min |
| Oct 8, 12:26 PM EDT | Special Weather Statement | FFC | Fannin, Hall, Lumpkin, Union | 49 min |
| Oct 8, 1:18 PM EDT | Special Weather Statement | FFC | Hall, Towns, White | 42 min |
| Oct 8, 1:29 PM EDT | Special Weather Statement | FFC | Bleckley | 16 min |
| Oct 8, 1:34 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Oct 8, 1:46 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Oct 8, 1:50 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 25 min |
| Oct 8, 2:15 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Oct 8, 2:23 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Oconee | 22 min |
| Oct 8, 2:54 PM EDT | Special Weather Statement | FFC | Washington | 36 min |
| Oct 8, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 27 min |
| Oct 8, 3:28 PM EDT | Special Weather Statement | FFC | Glascock, Johnson, Warren | 32 min |
| Oct 8, 3:59 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Warren, Wilkes | 31 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.